Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 25, NWS Lake Charles, LA

May 6, 2025Allen Parish, Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at May 6, 2025, 8:49 PM CDT for Allen Parish, Evangeline Parish, Rapides Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 8:49 PM CDT (01:49 UTC)
Expired
May 6, 2025, 9:15 PM CDT
In force
26 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Allen Parish, LA, Evangeline Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:36 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted.

383 
WFUS54 KLCH 070149
TORLCH
LAC003-039-079-070215-
/O.NEW.KLCH.TO.W.0025.250507T0149Z-250507T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
849 PM CDT Tue May 6 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  South central Rapides Parish in central Louisiana...
  Northern Evangeline Parish in central Louisiana...
  Northeastern Allen Parish in southwestern Louisiana...

* Until 915 PM CDT.

* At 849 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Beaver, or near Oakdale, moving northeast at 40
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Turkey Creek and Pine Prairie around 855 PM CDT.
  Bayou Chicot around 900 PM CDT.

Other locations impacted by this tornadic thunderstorm include St.
Landry.

This includes Interstate 49 between mile markers 43 and 45, and
between mile markers 55 and 64.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3097 9226 3096 9228 3094 9228 3089 9224
      3085 9224 3085 9222 3082 9221 3079 9221
      3071 9267 3085 9275 3110 9230
TIME...MOT...LOC 0149Z 246DEG 34KT 3082 9260 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stigger/87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 6, 3:47 PM CDT, 5 hours 2 minutes earlier. Its key messages:

  • Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
  • Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

- Significant severe weather potential through tonight with strong
  tornadoes, enhanced damaging winds, and large hail all possible.

- Significant flash flooding potential through tonight, with heavy
  rainfall and flooding lingering through Wednesday into early
  Thursday. Rainfall rates of 1 to 3 inches per hour with area
  wide average storm total rainfall amounts 3 to 8 inches, with
  some "hot spots" over 10 inches.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025

Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.

First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.

What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.

Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.

Rain chances will continue until a secondary cold front moves down
late on Thursday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025

Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 344 PM CDT Tue May 6 2025

Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

Rua

&&

.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025

Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  82  63  82 /  90  50  50  60
LCH  69  80  67  82 /  80  70  70  70
LFT  70  79  67  80 /  90  80  80  80
BPT  71  82  68  84 /  70  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Special weather statement, May 6, 7:09 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
709 PM CDT Tue May 6 2025

LAZ142-143-242-243-070045-
Southern Acadia LA-Northern Acadia LA-Southern Jefferson Davis LA-
Northern Jefferson Davis LA-
709 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JEFFERSON DAVIS AND
WESTERN ACADIA PARISHES THROUGH 745 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mermentau, moving northeast at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Iota, Midland, Crowley, Mermentau, Maxie, Evangeline, Jennings,
Estherwood, Egan, Lake Arthur, and Rayne.

This includes Interstate 10 in Louisiana between mile markers 66 and
87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana.

&&

LAT...LON 3015 9275 3026 9263 3039 9240 3026 9225
      3008 9267
TIME...MOT...LOC 0009Z 234DEG 44KT 3015 9265

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Denson
Local storm report, May 6, 7:23 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
723 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Hail             Grand Coteau            30.42N 92.05W
05/06/2025  M1.00 Inch       St. Landry         LA   Emergency Mngr

            Emergency manager reports quarter size hail
            in Grand Coteau.

&&
Special weather statement, May 6, 7:32 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
732 PM CDT Tue May 6 2025

LAZ027-030-070100-
Beauregard LA-Vernon LA-
732 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAUREGARD AND
SOUTHEASTERN VERNON PARISHES THROUGH 800 PM CDT...

At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or near Singer, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Dry Creek, Singer, Tulla, Sugartown, Fullerton, Bundick Lake, De
Ridder, and Cravens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Louisiana.

&&

LAT...LON 3102 9295 3088 9296 3088 9298 3061 9298
      3061 9346 3082 9344
TIME...MOT...LOC 0031Z 271DEG 32KT 3072 9333

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Denson
Local storm report, May 6, 7:39 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
739 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tstm Wnd Dmg     2 NE Grand Coteau       30.44N 92.01W
05/06/2025                   St. Landry         LA   Emergency Mngr

            Emergency manager reports numerous trees
            down between Sunset and Leonville.

&&
Local storm report, May 6, 7:40 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
740 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Flash Flood      1 SSE Bundick Lake      30.73N 93.10W
05/06/2025                   Beauregard         LA   Public

            HAM reports water over Spillway Rd. at
            Bundick Lake.

&&
Special weather statement, May 6, 7:59 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
759 PM CDT Tue May 6 2025

LAZ033-044-045-143-152-243-070130-
Upper Vermilion LA-Southern Acadia LA-Lafayette LA-
Northern Acadia LA-St. Landry LA-Upper St. Martin LA-
759 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT LAFAYETTE...CENTRAL ACADIA...
NORTH CENTRAL VERMILION...NORTHWESTERN ST. MARTIN AND SOUTHEASTERN
ST. LANDRY PARISHES THROUGH 830 PM CDT...

At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crowley, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Opelousas, Port Barre, Maxie, Mire, Arnaudville, Crowley, Church
Point, Carencro, Branch, Grand Coteau, Lyons Point, Breaux Bridge,
Riceville, Cecilia, Estherwood, Indian Bayou, Cankton, Rayne, Sunset,
and Broussard.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 76 and 120.
 Interstate 49 between mile markers 1 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 900 PM CDT for south central,
central and southwestern Louisiana.

&&

LAT...LON 3005 9253 3034 9243 3063 9190 3016 9166
      3009 9213
TIME...MOT...LOC 0059Z 249DEG 32KT 3017 9232

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:08 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin18 min
May 6, 7:09 PM CDTSpecial Weather StatementLCHAcadia36 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides31 min
May 6, 7:32 PM CDTSpecial Weather StatementLCHBeauregard28 min
May 6, 7:37 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon5 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides15 min
May 6, 7:57 PM CDTFlash Flood WarningLCHBeauregard8 hr
May 6, 7:59 PM CDTSpecial Weather StatementLCHAcadia, Lafayette31 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin31 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline34 min
May 6, 8:50 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu7 hr
May 6, 8:54 PM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 6, 9:01 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides4 hr
May 6, 9:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry8 min
May 6, 9:20 PM CDTSpecial Weather StatementLCHBeauregard85 min
May 6, 9:22 PM CDTSpecial Weather StatementLCHLafayette23 min
May 6, 9:25 PM CDTRiver Flood WarningLCHBeauregard4 days
May 6, 10:27 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry6 hr
May 6, 10:37 PM CDTSpecial Weather StatementLCHJefferson Davis38 min
May 6, 10:48 PM CDTSpecial Weather StatementLCHSaint Landry27 min
May 6, 11:02 PM CDTSpecial Weather StatementLCHSt. Mary13 min
May 6, 11:07 PM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis7 hr
May 6, 11:57 PM CDTFlash Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more7 hr
May 7, 12:17 AM CDTFlash Flood WarningLCHCalcasieu6 hr
May 7, 12:59 AM CDTFlash Flood Warning Considerable damage threatLCHAllen, Evangeline3 hr
May 7, 3:04 AM CDTRiver Flood WarningLCHAllen5 days
May 7, 3:04 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 7, 3:05 AM CDTRiver Flood WarningLCHAllen21 days
May 7, 3:06 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
May 7, 3:09 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis36 min
May 7, 3:14 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 7, 3:47 AM CDTSpecial Weather StatementLCHCameron28 min
May 7, 3:51 AM CDTSpecial Marine WarningLCH24 min
May 7, 3:58 AM CDTAreal Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more6 hr
May 7, 4:03 AM CDTSpecial Weather StatementLCHJefferson Davis27 min
May 7, 4:57 AM CDTSpecial Weather StatementLCHVermilion33 min
May 7, 5:05 AM CDTFlash Flood WarningLCHIberia, Jefferson Davis, Vermilion3 hr
May 7, 5:54 AM CDTSpecial Marine WarningLCH36 min
May 7, 5:56 AM CDTSpecial Weather StatementLCHSaint Martin34 min
May 7, 6:13 AM CDTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
May 7, 6:33 AM CDTSpecial Weather StatementLCHSt. Mary27 min
May 7, 6:59 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more4 hr
May 7, 7:11 AM CDTFlash Flood WarningLCHIberia, St. Mary, Vermilion3 hr
May 7, 8:39 AM CDTSpecial Marine WarningLCH96 min
May 7, 8:59 AM CDTRiver Flood WarningLCHBeauregard, Vernon37 hr
May 7, 9:00 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin6 days
May 7, 10:34 AM CDTSpecial Marine WarningLCH86 min
May 7, 11:54 AM CDTSpecial Marine WarningLCH36 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.